Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 59, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 19, 2013, 5:26 PM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2013, 5:26 PM CDT (22:26 UTC)
- Expired
- May 19, 2013, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garfield County, NE, Wheeler County, NE
The radar
The Grand Island radar (KUEX), 168 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 5:46 PM CDT | HAIL 1 | Ericson, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
008
WUUS53 KLBF 192226
SVRLBF
NEC071-183-192315-
/O.NEW.KLBF.SV.W.0059.130519T2226Z-130519T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
526 PM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 615 PM CDT
* AT 522 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ERICSON...
AND MOVING NORTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ERICSON...PIBEL LAKE STATE RECREATION AREA...BARTLETT...FOUR
CORNERS...CUMMINSVILLE AND BUFFALO FLATS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4173 9849 4174 9883 4203 9867 4190 9828
4188 9828
TIME...MOT...LOC 2227Z 225DEG 10KT 4176 9866
HAIL...1.00IN
WIND...60MPH
$$
TAYLOR1 follow-up statement
608
WWUS53 KLBF 192259
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
559 PM CDT SUN MAY 19 2013
NEC071-183-192310-
/O.CAN.KLBF.SV.W.0059.000000T0000Z-130519T2315Z/
GARFIELD NE-WHEELER NE-
559 PM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR WHEELER AND SOUTHEASTERN
GARFIELD COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 4173 9849 4174 9883 4203 9867 4190 9828
4188 9828
TIME...MOT...LOC 2300Z 225DEG 10KT 4183 9857
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:35 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 19, 3:35 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT SUN MAY 19 2013 .SYNOPSIS... ISSUED AT 335 PM CDT SUN MAY 19 2013 AT H5 CLOSED LOW OVER THE NORTHERN PLAINS WITH DEEP TROUGH OVER THE WESTERN CONUS. H5 RIDGE INTO THE GREAT LAKES. H5 WAVE UNDERNEATH RIDGE OVER THE SOUTHEAST WITH ASSOCIATED SHOWERS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 335 PM CDT SUN MAY 19 2013 LARGE UPPER LEVEL LOW WILL TRACK FROM NEBRASKA TONIGHT TO SOUTH DAKOTA MONDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT...WITH SHOWERY WEATHER TO CONTINUE ACROSS NORTHERN NEBRASKA MONDAY. A SEVERE STORM OR TWO CANNOT BE RULED OUT ACROSS CENTRAL INTO EASTERN PORTIONS OF NORTH CENTRAL NEBRASKA THIS EVENING...WHERE STRONGER FLOW ALOFT RESIDES. H85 WIND SPEEDS INCREASE CONSIDERABLE ON THE SOUTH SIDE OF THE UPPER LEVEL LOW MONDAY...WITH SPEEDS AT THE SFC NEARING ADVISORY CRITERIA ACROSS FAR WESTERN NEBRASKA AND THE PANHANDLE. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 335 PM CDT SUN MAY 19 2013 MODELS IN GOOD AGREEMENT WITH SLOW EXIT OF UPPER LOW FROM THE NORTHERN PLAINS. RAINSHOWERS WILL AFFECT NORTHERN PORTIONS OF WESTERN NEBRASKA THROUGH WEDNESDAY. TEMPERATURES WILL BE SOME WHAT COOLER WITH CLOUD COVER AND SCATTERED RAIN SHOWER. HYDROLOGY WILL CONTINUE TO BE A CONCERN AND WILL HAVE TO WATCHED. LOWS IN THE 40S AND HIGHS IN THE 60S NORTH TO LOW 70S SOUTHWEST. SHARP RIDGE DEVELOPS OVER NORTHERN PLAINS WEDNESDAY THROUGH THURSDAY AS NEXT SYSTEM DROPS SOUTHEAST OUT OF THE PACIFIC NORTHWEST. SOUTHWEST FLOW AND DIVERGENCE ALOFT WITH GULF MOISTURE AVAILABLE EXPECT THUNDERSTORM DEVELOPMENT THURSDAY NIGHT THROUGH SUNDAY MAINLY LATE AFTERNOON AND EARLY EVENING. TEMPERATURES RISING INTO THE 70S AND 80S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 335 PM CDT SUN MAY 19 2013 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...AS A COLD UPPER LEVEL LOW PRESSURE SYSTEMS SLOWLY MOVES EAST ACROSS THE AREA. AREAS OF MVFR ARE EXPECTED WITHIN AREAS RECEIVING SHOWERS. OTHERWISE SFC WINDS WILL BE NORTHWEST AT 5 TO 15 KTS. && .HYDROLOGY... ISSUED AT 335 PM CDT SUN MAY 19 2013 ISSUED SMALL STREAM FLOOD ADVISORY FOR KEITH AND SOUTHERN GARDEN COUNTIES AS UPPER LOW KEEPS A NARROW BAND OF RAIN OVER THE COUNTIES WITH ALREADY SATURATED GROUND FROM THUNDERSTORMS LAST NIGHT. THE UPPER LOW IS PULLING SLOWLY EAST. SECONDARY ROADS ARE MUDDY AND SOME HAVE WATER CROSSING THE ROAD. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...POWER SHORT TERM...TAYLOR LONG TERM...POWER AVIATION...TAYLOR HYDROLOGY...POWER
Hazardous weather outlook, May 19, 5:06 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 506 PM CDT SUN MAY 19 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-202215- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 506 PM CDT SUN MAY 19 2013 /406 PM MDT SUN MAY 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED IN NORTH CENTRAL NEBRASKA THIS EVENING. THE PRIMARY THREAT IS LARGE HAIL... BUT DAMAGING WIND IS POSSIBLE. OTHERWISE...SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING IN WESTERN AND NORTH CENTRAL NEBRASKA. THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG AND JUST BEHIND A SLOW MOVING FRONT CROSSING CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
In the hours before
Local storm report, May 19, 3:45 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG MULLEN 42.04N 101.04W
05/18/2013 HOOKER NE PUBLIC
DAMAGE REPORTS OF A FLAG POLE SNAPPED, 25 SHINGLES BLOWN
OFF AND PART OF A PRIVACY FENCE BLOWN OVER.
&&
JGOMEZLocal storm report, May 19, 4:23 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
423 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 5 E BURWELL 41.78N 99.04W
05/19/2013 E1.00 INCH GARFIELD NE PUBLIC
QUARTER SIZE HAIL REPORTED NEAR BURWELL.
&&
JGOMEZSpecial weather statement, May 19, 4:32 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 432 PM CDT SUN MAY 19 2013 NEZ038-192215- CUSTER NE- 432 PM CDT SUN MAY 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL 515 PM CDT... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EDDYVILLE...OR 19 MILES NORTH OF LEXINGTON...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BURR OAK... CUMRO... INTERSECTION OF HIGHWAY 183 AND CUMRO ROAD... BLOCK HILL BASIN... MASON CITY... GAVIN SIDING... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 297 AND 307. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 301 AND 308. THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 88. TAYLOR
Special weather statement, May 19, 4:58 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 458 PM CDT SUN MAY 19 2013 NEZ027-028-192245- GARFIELD NE-LOUP NE- 458 PM CDT SUN MAY 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOUP AND WESTERN GARFIELD COUNTIES UNTIL 545 PM CDT... AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...OR NEAR BURWELL...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VIRGINIA SMITH DAM... HOMESTEAD KNLLS CAMPGROUND... CALAMUS RESERVOIR STATE RECREATION AREA... NUNDA SHOAL CAMPGROUND... DEVERRE... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Special weather statement, May 19, 5:02 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 502 PM CDT SUN MAY 19 2013 NEZ028-029-192245- GARFIELD NE-WHEELER NE- 502 PM CDT SUN MAY 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER AND EASTERN GARFIELD COUNTIES UNTIL 545 PM CDT... AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BARTLETT TO 9 MILES NORTHEAST OF ORD...AND MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... BARTLETT... FOUR CORNERS... CUMMINSVILLE... BUFFALO FLATS... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Special weather statement, May 19, 5:18 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 518 PM CDT SUN MAY 19 2013 NEZ006-008-192300- BROWN NE-KEYA PAHA NE- 518 PM CDT SUN MAY 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KEYA PAHA AND NORTHWESTERN BROWN COUNTIES UNTIL 600 PM CDT... AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NORTH RIVER TRAIL...OR 15 MILES WEST OF SPRINGVIEW...MOVING NORTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORTH RIVER TRAIL... NORDEN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:09 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 51 min |
| May 18, 7:12 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 48 min |
| May 18, 7:15 PM CDT | Tornado Warning | LBF | Arthur, Deuel, Garden, Keith | 30 min |
| May 18, 7:20 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 40 min |
| May 18, 7:35 PM CDT | Tornado Warning | LBF | Arthur, Keith, McPherson | 25 min |
| May 18, 7:40 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 50 min |
| May 18, 7:48 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson, Perkins | 42 min |
| May 18, 7:56 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 49 min |
| May 18, 8:04 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, McPherson | 41 min |
| May 18, 8:09 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 51 min |
| May 18, 8:45 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 45 min |
| May 19, 1:15 PM CDT | Areal Flood Advisory | LBF | Garden, Keith, Logan, McPherson, Thomas | 136 days |
| May 19, 1:16 PM CDT | Areal Flood Advisory | LBF | Garden, Keith | 9 hr |
| May 19, 3:56 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 49 min |
| May 19, 4:21 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 39 min |
| May 19, 5:05 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 40 min |
| May 19, 5:20 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 40 min |
| May 19, 5:34 PM CDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 41 min |
| May 19, 5:39 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.